Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 61, NWS Boston/Norton, MA

August 13, 2023Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 13, 2023, 4:35 PM EDT for Bristol County, Plymouth County, Massachusetts. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2023, 4:35 PM EDT (20:35 UTC)
Expired
Aug 13, 2023, 5:15 PM EDT
In force
40 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Bristol County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 19 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 4:45 PM EDTTSTM WND DMG3 Nnw Raynham, MAPowerline wires downed in vicinity of Broadway in Raynham. relayed by amateur radio.
Aug 13, 4:55 PM EDTTSTM WND DMG3 Ese Raynham, MAtree downed partially blocking part of Vernon St in middleborough. relayed by amateur radio.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

861 
WUUS51 KBOX 132035
SVRBOX
MAC005-023-132115-
/O.NEW.KBOX.SV.W.0061.230813T2035Z-230813T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
435 PM EDT Sun Aug 13 2023

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Central Plymouth County in southeastern Massachusetts...
  North central Bristol County in southeastern Massachusetts...

* Until 515 PM EDT.

* At 435 PM EDT, a severe thunderstorm was located over Raynham, or
  over Bridgewater, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Plymouth, Taunton, Bridgewater, Middleborough, Easton, Wareham,
  East Bridgewater, Raynham, Kingston, Carver, Lakeville, Halifax,
  West Bridgewater, and Plympton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4192 7111 4203 7104 4196 7061 4178 7071
TIME...MOT...LOC 2035Z 288DEG 22KT 4194 7100 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
Field
2 follow-up statements
223 
WWUS51 KBOX 132053
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
453 PM EDT Sun Aug 13 2023

MAC005-023-132115-
/O.CON.KBOX.SV.W.0061.000000T0000Z-230813T2115Z/
Plymouth MA-Bristol MA-
453 PM EDT Sun Aug 13 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL PLYMOUTH AND CENTRAL BRISTOL COUNTIES...

At 453 PM EDT, a severe thunderstorm was located over Middleborough,
or 7 miles southeast of Bridgewater, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Plymouth, Taunton, Bridgewater, Middleborough, Wareham, East
Bridgewater, Raynham, Kingston, Carver, Lakeville, Halifax, and
Plympton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4178 7071 4192 7111 4201 7091 4196 7061
TIME...MOT...LOC 2053Z 287DEG 21KT 4191 7087 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KP
686 
WWUS51 KBOX 132108
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
508 PM EDT Sun Aug 13 2023

MAC005-023-132118-
/O.EXP.KBOX.SV.W.0061.000000T0000Z-230813T2115Z/
Plymouth MA-Bristol MA-
508 PM EDT Sun Aug 13 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLYMOUTH AND CENTRAL
BRISTOL COUNTIES WILL EXPIRE AT 515 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 4178 7071 4192 7111 4201 7091 4196 7061
TIME...MOT...LOC 2108Z 288DEG 22KT 4188 7077 

$$

KP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:29 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 13, 3:29 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
329 PM EDT Sun Aug 13 2023

.SYNOPSIS...
An approaching cold front will bring scattered showers and
thunderstorms this afternoon, then trending drier by this
evening. Dry weather lasts through Monday, then another round
of showers and a few thunderstorms is expected Monday night into
Tuesday. The biggest threat at this time appears to be heavy
rain. Drying out Wednesday and Thursday then the risk for
showers return Thursday night into Friday with a frontal
passage. Mainly dry next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
245 PM Update:

Most intense t-storm so far this afternoon continues to be near the
waters in between Nantucket and Martha's Vineyard, which has shown
transient supercell characteristics, as it moves over the northern
end of Nantucket and into Nantucket Sound until 315 PM.
Meanwhile, a sfc cold front associated with a subtle shortwave
disturbance aloft per WV imagery moving through interior
southern VT is producing mainly isolated showers, although one
storm is deepening over southeast Hampden County. Considerable
dry air aloft is seen on lower level water vapor imagery,
although radar and satellite trends indicate a potential
increase in storm intensity. Additional storms may develop and
may pulse to strong/severe levels through 7 PM from east of
Hartford CT to Nashua NH eastward, as they move into an air mass
characterized by moderately strong instability (e.g. MLCAPEs in
the 1500-2000 J/kg neighborhood in eastern MA), although
coverage of storms may be limited by the deeper dry air aloft.
Storms should diminish in coverage and intensity as sfc cold
front shifts offshore shortly before or around sundown.

Otherwise, anticipate generally tranquil weather for the evening and
overnight hrs with winds shifting from SW to W/WNW and with lowering
dewpoints from NW to SE with time. Will see increasing high cloud
cover late in the overnight into early Monday morning but dry
weather to prevail. Lows in the upper 50s to mid 60s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
245 PM Update:

Sfc high pressure passing to our southern waters should allow for
winds becoming WSW to SW. Thus the decrease in humidity level toward
more tolerable levels is likely to be brief, with rising dewpoints
anticipated by the afternoon ahead of a more potent shortwave
disturbance aloft coming into the Gt Lakes and western New York.
First part of Monday looks dry however, with steadily increasing mid
to high clouds streaming in from SW to NE. Cloud cover may temper
how warm temperatures may get, but still anticipate temps in the
lower 80s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...

Monday night - Tuesday night

Models have been trending slower with the short wave over the Great
Lakes. As the trough moves east, it begins to deamplify and weaken
with the best forcing likely staying to the north.  A warm front
will set up just south of the region Monday night but stalls out
Tuesday as upper level forcing weakens. With precipitable water
values between 1.5-2.5 inches across the region, this could set the
stage for a heavy rain event. With strong jet dynamics aloft, 0-
500mb bulk shear will be rather high in the 55-65 knots range. Even
with the strong shear, the severe thunderstorms threat appears
rather low at this time due to instability struggling to extend
north of the warm front. Models are still in disagreement with the
heaviest rain bands, but one band should set up along or just north
of the warm front, while another band will be further north closer
to the better forcing associated the shortwave. Rain should come to
an end Tuesday evening as the dry slot moves into the region. With
lots of cloud cover and rain around during this period, high
temperatures on Tuesday likely struggle to reach the 80s.

Wednesday

The short wave trough continues to deamplify, however still suck in
some cyclonic flow could allow for diurnal showers during in the
afternoon. Highs jump back into the upper 70s to low 80s with partly
cloudy skies.

Thursday - Friday

Another potent shortwave moves across the Great Lakes, but models
have been struggling with how far south the forcing gets. Right now,
the better chance for showers and storms looks to be north of MA,
but a shift south could bring better forcing into our region. A
potent cold front looks to moves through Friday which could bring
some gusty winds with it. Highs both days top out in the upper 70s
to low 80s.

Saturday - Sunday

Rising heights and high pressure build in allowing for dry
conditions.  High temps will be on the rise into the mid to upper
80s with flow becoming more southwesterly.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18Z TAF Update:

Through 00z Monday: High confidence.

Severe t-storms still in the waters south of MVY/ACK will pose a
TSRA risk for ACK thru 20z, with VCTS for FMH and ACK for same
timeframe. Elsewhere, generally VFR. However watching some
shallow- depth SHRA across western MA and near BDL; will include
VCSH for now for most of the central and eastern airports, but
may have to opt for VCTS/TEMPO TSRA if storms can strengthen
further as they move east into a more unstable setting. TSRA
development still isn't set in stone but risk increases in the
20-23z window. S/SW winds around 10 kt become WSW to W around 10
kt or less late.

Tonight and Monday: High confidence.

VFR, with increasing covg of mid to high clouds. W/WSW winds 10
kt or less.

Monday Night: Moderate confidence.

VFR early, though deterioration to sub-VFR with another round of
SHRA/TSRA after 03z. Some storms may become strong. Confidence
in timing and strength of storms is pretty low and that may
need later refining. WSW winds become S/SE and increase to
around 10-12 kt.

KBOS TAF...High confidence in TAF. VFR with S/SW winds.
Possible TS around 20-22z but not a sure bet. Will reassess and
include mention if looks more apparent. Wind shift to W 23-01z.

KBDL TAF...High Confidence. VFR should prevail. Low risk for
VCSH/VCTS 18-21z. Windshift to W around 21-22z.

TAF Outlook /Monday Night through Friday/...

Monday: VFR.

Monday Night: Mainly VFR, with areas MVFR possible. Chance
SHRA, isolated TSRA.

Tuesday: MVFR/IFR conditions possible. SHRA likely, isolated
TSRA.

Tuesday Night: Mainly VFR, with local IFR possible. Chance
SHRA.

Wednesday: Mainly VFR, with local MVFR possible.

Wednesday Night through Thursday: VFR.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

245 PM Update:

Forecast confidence overall is high.

Winds and seas generally are sub-SCA through Monday with SW
winds 10-15 kt and seas 3 ft or less through tonight. Greater
hazard to boaters this afternoon is isolated severe storms
especially in Nantucket Sound and in the waters south of
Nantucket.

Tranquil weather continues into Monday as well with winds W to
WSW 10-15 kt and seas 3 ft or less.

More active marine weather arrives later Monday night into early
Tuesday, with winds become SE to E around 10-15 kt with gusts to
20 kt and seas 3 ft or less; however another round of showers
and thunderstorms are anticipated from SW to NE for Monday night
into early Tuesday. Locally rough seas, strong winds and heavy
rain reducing visby are possible in and near thunderstorms.

Outlook /Monday Night through Friday/...

Monday Night: Winds less than 25 kt. Chance of rain showers,
isolated thunderstorms.

Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, isolated thunderstorms.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.

Thursday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Loconto/KP
NEAR TERM...Loconto
SHORT TERM...Loconto
LONG TERM...KP
AVIATION...Loconto/KP
MARINE...Loconto/KP
Hazardous weather outlook, Aug 13, 4:09 PM EDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Sun Aug 13 2023

CTZ002>004-MAZ002>024-026-RIZ001>008-142015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
409 PM EDT Sun Aug 13 2023

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-142015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Sun Aug 13 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 13, 1:44 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
144 PM EDT Sun Aug 13 2023

MAZ023-024-131845-
Nantucket MA-Dukes MA-
144 PM EDT Sun Aug 13 2023

...A strong thunderstorm will impact portions of Nantucket and
southeastern Dukes Counties through 245 PM EDT...

At 143 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Edgartown, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Nantucket and Edgartown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4124 6994 4122 7013 4129 7030 4136 7033
      4135 7042 4133 7042 4132 7066 4138 7042
      4132 7012 4142 7004 4129 6994
TIME...MOT...LOC 1743Z 254DEG 29KT 4126 7053

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

KS
Special weather statement, Aug 13, 2:43 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
243 PM EDT Sun Aug 13 2023

CTZ004-MAZ012-013-RIZ001-131945-
Windham CT-Southern Worcester MA-Western Norfolk MA-
Northwest Providence RI-
243 PM EDT Sun Aug 13 2023

...A strong thunderstorm will impact portions of northeastern
Windham, southeastern Worcester, west central Norfolk and
northwestern Providence Counties through 345 PM EDT...

At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over
Southbridge, or 17 miles southwest of Worcester, moving east at 35
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Woonsocket, Milford, Webster, Southbridge, Bellingham, Burrillville,
Northbridge, Oxford, Uxbridge, Charlton, North Smithfield, Dudley,
Thompson, Sturbridge, Blackstone, Sutton, Douglas, Woodstock, Upton,
and Hopedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4201 7205 4213 7205 4215 7149 4197 7149
TIME...MOT...LOC 1842Z 269DEG 32KT 4206 7199

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Field
Special weather statement, Aug 13, 2:55 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
255 PM EDT Sun Aug 13 2023

MAZ003-004-010-132000-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
255 PM EDT Sun Aug 13 2023

...A strong thunderstorm will impact portions of west central
Worcester, east central Hampshire and east central Franklin Counties
through 400 PM EDT...

At 255 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shutesbury, or 8 miles southwest of Orange, moving southeast at 30
mph.

HAZARD...Winds in excess of 40 mph and pea size hail. Locally heavy
         downpours.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Amherst, Orange, Holden, Spencer, Athol, Leicester, Montague,
Templeton, Rutland, Sterling, West Boylston, Barre, Paxton, North
Brookfield, Hubbardston, Princeton, Hardwick, Oakham, Leverett, and
Shutesbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4243 7252 4260 7242 4244 7178 4225 7192
TIME...MOT...LOC 1855Z 292DEG 25KT 4249 7238

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Field/Loconto
Special weather statement, Aug 13, 3:13 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
313 PM EDT Sun Aug 13 2023

MAZ006-007-132000-
Eastern Essex MA-Western Essex MA-
313 PM EDT Sun Aug 13 2023

...Showers and thunderstorms will impact portions of northern Essex
County through 400 PM EDT...

At 311 PM EDT, Doppler radar was tracking a heavy showers with some
rumbles of thunder over Haverhill, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph, pea size hail, and locally heavy
         downpours.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Lawrence, Haverhill, Methuen, North Andover, Newburyport, Amesbury,
Ipswich, Salisbury, Georgetown, Boxford, Newbury, Groveland,
Merrimac, Rowley, and West Newbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
      4280 7083 4282 7082 4280 7081 4280 7077
      4271 7074 4272 7119 4279 7118 4282 7115
      4281 7107 4285 7104 4288 7088
TIME...MOT...LOC 1911Z 266DEG 24KT 4276 7112

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Field
Special weather statement, Aug 13, 3:22 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
322 PM EDT Sun Aug 13 2023

MAZ012-013-017-018-RIZ001-002-132015-
Southern Worcester MA-Western Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Northwest Providence RI-Southeast Providence RI-
322 PM EDT Sun Aug 13 2023

...Strong thunderstorms will impact portions of southeastern
Worcester, southwestern Norfolk, northwestern Plymouth, northwestern
Bristol and northern Providence Counties through 415 PM EDT...

At 321 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bellingham to Burrillville. Movement was east
at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail. Locally heavy
         downpours.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Providence, Pawtucket, Taunton, East Providence, Woonsocket,
Cumberland, North Providence, Franklin, North Attleborough, Milford,
Attleboro, Walpole, Mansfield, Easton, Smithfield, Lincoln, Central
Falls, Norton, Sharon, and Foxborough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4204 7102 4182 7126 4195 7175 4216 7155
TIME...MOT...LOC 1921Z 290DEG 22KT 4208 7150 4196 7169

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Field
Special weather statement, Aug 13, 4:29 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
429 PM EDT Sun Aug 13 2023

MAZ007-014-015-132130-
Eastern Essex MA-Suffolk MA-Southeast Middlesex MA-
429 PM EDT Sun Aug 13 2023

...A strong thunderstorm will impact portions of southeastern Essex,
north central Suffolk and east central Middlesex Counties through 530
PM EDT...

At 428 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saugus, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Boston, Lynn, Malden, Revere, Peabody, Everett, Salem, Beverly,
Chelsea, Gloucester, Melrose, Saugus, Danvers, Wakefield, Reading,
Stoneham, Marblehead, Winthrop, Swampscott, and Lynnfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4239 7094 4238 7095 4236 7090 4235 7106
      4251 7110 4252 7109 4262 7058
TIME...MOT...LOC 2028Z 260DEG 15KT 4245 7098

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Loconto

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:45 AM EDTSpecial Marine WarningBOX60 min
Aug 13, 5:40 AM EDTSpecial Marine WarningBOX65 min
Aug 13, 5:46 AM EDTSpecial Weather StatementBOXBristol59 min
Aug 13, 6:22 AM EDTSpecial Weather StatementBOXBarnstable, Bristol53 min
Aug 13, 7:02 AM EDTSpecial Marine WarningBOX58 min
Aug 13, 8:04 AM EDTSpecial Marine WarningBOX41 min
Aug 13, 8:14 AM EDTSpecial Marine WarningBOX46 min
Aug 13, 9:03 AM EDTSpecial Marine WarningBOX57 min
Aug 13, 9:09 AM EDTSpecial Weather StatementBOXBristol36 min
Aug 13, 9:13 AM EDTSpecial Weather StatementBOXBarnstable, Dukes47 min
Aug 13, 9:16 AM EDTSpecial Marine WarningBOX29 min
Aug 13, 9:51 AM EDTSpecial Marine WarningBOX54 min
Aug 13, 10:03 AM EDTSpecial Marine WarningBOX34 min
Aug 13, 10:32 AM EDTSpecial Marine WarningBOX58 min
Aug 13, 10:41 AM EDTSpecial Marine WarningBOX64 min
Aug 13, 11:29 AM EDTSpecial Marine WarningBOX61 min
Aug 13, 11:42 AM EDTSpecial Marine WarningBOX47 min
Aug 13, 12:28 PM EDTSpecial Marine WarningBOX62 min
Aug 13, 12:50 PM EDTSpecial Weather StatementBOXHampden40 min
Aug 13, 1:26 PM EDTSpecial Marine WarningBOX64 min
Aug 13, 1:32 PM EDTSpecial Marine WarningBOX28 min
Aug 13, 1:44 PM EDTSpecial Weather StatementBOXNantucket61 min
Aug 13, 2:02 PM EDTSpecial Marine WarningBOX58 min
Aug 13, 2:20 PM EDTSevere Thunderstorm WarningBOXNantucket40 min
Aug 13, 2:29 PM EDTSpecial Marine WarningBOX61 min
Aug 13, 2:52 PM EDTSpecial Marine WarningBOX68 min
Aug 13, 2:55 PM EDTSpecial Weather StatementBOXWorcester65 min
Aug 13, 3:13 PM EDTSpecial Weather StatementBOXEssex47 min
Aug 13, 3:59 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth46 min
Aug 13, 4:29 PM EDTSpecial Marine WarningBOX61 min
Aug 13, 4:29 PM EDTSpecial Weather StatementBOXEssex61 min
Aug 13, 5:08 PM EDTSpecial Weather StatementBOXPlymouth52 min
Aug 13, 5:26 PM EDTSpecial Weather StatementBOXSuffolk64 min
Aug 13, 6:10 PM EDTSpecial Weather StatementBOXBristol65 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.